Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 24, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Sep 20, 2016, 3:17 AM EDT for Pitt County, North Carolina. It took effect at Sep 20, 2016, 4:00 AM EDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2016, 3:17 AM EDT (07:17 UTC)
- In effect from
- Sep 20, 2016, 4:00 AM EDT
- Expired
- Sep 21, 2016, 4:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pitt County, NC
The radar
The Morehead City radar (KMHX), 93 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
311
WGUS42 KMHX 200717
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
317 AM EDT TUE SEP 20 2016
...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina...
Chicod Creek Near Simpson affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
NCC147-210716-
/O.NEW.KMHX.FL.W.0024.160920T0800Z-160921T0800Z/
/SIMN7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
317 AM EDT TUE SEP 20 2016
The National Weather Service in Newport has issued a
* Flood Warning for
The Chicod Creek Near Simpson.
* until late tonight...Or until the warning is cancelled.
* At 2 AM Tuesday the stage was 9.5 feet.
* Flood stage is 10.0 feet.
* Impact...At 10.0 feet...Flooding of low lying areas adjacent to
Mobleys Bridge Road.
&&
LAT...LON 3560 7722 3557 7718 3554 7720 3551 7723
3553 7727 3557 7725
$$1 follow-up statement
980
WGUS82 KMHX 201746
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
146 PM EDT TUE SEP 20 2016
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Chicod Creek Near Simpson affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-201816-
/O.CAN.KMHX.FL.W.0024.000000T0000Z-160921T0800Z/
/SIMN7.1.ER.160920T0845Z.160920T1130Z.160920T1400Z.NO/
146 PM EDT TUE SEP 20 2016
The Flood Warning is cancelled for
The Chicod Creek Near Simpson.
* At12 PM Tuesday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Impact...At 10.0 feet...Flooding of low lying areas adjacent to
Mobleys Bridge Road.
&&
LAT...LON 3560 7722 3557 7718 3554 7720 3551 7723
3553 7727 3557 7725
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Sep 19, 10:40 PM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Sep 19, 10:40 PM EDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1040 PM EDT MON SEP 19 2016
.SYNOPSIS...
Post Tropical cyclone Julia will drift slowly north along the
North Carolina coast tonight then meander over the area through
mid week while interacting with an upper trough producing numerous
showers and a few thunderstorms. Weak high pressure will build in
from the north late week. A cold front will push through the area
Saturday night, with high pressure building in from the north late
weekend into early next week.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 1000 PM Monday...Post tropical cyclone Julia appears to be
just south of Cape Lookout in radar imagery and surface
observations. Circulation of Julia has been interacting with
frontal boundary moving into Eastern NC since mid afternoon,
producing rainfall amounts of 2-5 inches. Per WPC Meso Precip
discussion 0680, threat of heavy rain will be shifting to Outer
Banks and sounds area overnight with potential of 2-5 inches that
area in a few hours, and issued FF Watch for those areas where
flooding has not already been reported. Lingering flooding from
Martin and Beaufort counties south to Carteret county will be
handled with extensions of flood advisories as needed.
Lowered min temps a few degs inland where temps have already
dropped into lower 70s in cool sector.
/Previous discussion/
As of 230 PM Mon...Remnants of Julia will slowly approach from
the S while upr trf cuts off to the SW. Numerous shra and a few
tsra expected into the evening inland where have decent forcing
aloft...low lvl convergence and deep moisture. Locally heavy rain
a good bet with precip water values aoa 2 inches and some
localized poor drainage flooding will be possible. Later tonight
expect better coverage of shra to shift toward the coast per
models. Will have cat pops into early evening inland then likely
cst to chc inland late. Muggy lows mainly 70 to 75 expected.
&&
.SHORT TERM /TUESDAY NIGHT/...
As of 230 PM Mon...The remnants of Julia will cont over the
region with upr low to the SW. Moisture will remain very high with
precip water values above 2 inches. Although hard to pin down
where best rain chcs will be expect enuf coverage to cont likely
pops most of Tue and high chc to likely Tue night. Will cont to
have threat for poor drainage flooding from heavy downpours.
Clouds and precip will lead to highs mostly in the low 80s with
lows upr 60s to lower 70s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 230 PM Mon...Unsettled wet weather expected through much of
the work week. Locally heavy rain with localized flooding possible
through Wednesday. A cold front will push through Eastern NC
Saturday night with pleasant and seasonable weather late weekend
into early next week.
Wed though Thursday...Post Tropical Julia will remain nearly
stationary across SE NC...or just off the coast into Wed...while
models show upper low cutting off over the SE US. Cut off low
combined with moisture from remnant Julia will keep the threat of
numerous showers and isolated thunderstorms across ENC. The main
threat will be periods of heavy rainfall through Wed. Increased
pops from previous forecast a bit Wed with likely over nrn tier
for Wed. Looks like it becomes more scattered Thu. Widespread
clouds and precip should keep temps in the low 80s.
Friday through Monday...Upper low looks to finally weaken with
weak high pressure building into the area. Adjusted previous pops
slightly. Isolated to scattered showers/thunderstorms Fri and
Sat...mainly diurnally driven. A cold front is progged to push
through the area Saturday night into Sunday morning. Strong high
pressure will build north of the area Sunday and Monday. Will keep
sc pop Sunday but should be drying out, with pleasant weather
early next week. Above normal temps Fri and Sat with highs in the
low to mid 80s, cooling a few degrees behind the front for Sun.
Low level thickness values support highs 75-80 degrees Monday with
dewpoints dropping into the upper 50s/low 60s.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
Short Term /Through 00Z Wednesday/...
As of 745 PM Monday...Current widespread showers/isolated tstms
will diminish across area this evening with activity shifting more
along coast, but scattered shower threat will persist overnight
with redevelopment expected during the day Tuesday. Current mixed
bag of IFR at KEWN/KISO and VFR to MVFR KOAJ and KPGV will persist
next few hours, then widespread IFR CIGs expected to develop
04Z-06Z in cool sector conditions as frontal boundary shifts east
to near coast with low pressure stalling along it. Low CIGs likely
to persist until around 15Z Tuesday morning, and then likely only
improving to low end MVFR with precip spreading back in due to
stalled front and low along coast.
Long Term /Tuesday Night through Sat/...
As of 2 PM Mon...High confidence in periods of sub-VFR conditions
through Thu...with sct to numerous showers and isolated
thunderstorms across the area. Late night/early morning fog and
stratus will be possible as well. Precip coverage shld diminish
Fri and Sat as remnants of Julia and upr low to the SW
weaken...pred VFR however still decent threat for late night
fog/st.
&&
.MARINE...
Short Term /THROUGH Wed/...
As of 1000 PM Monday...Adjusted winds South of Cape Lookout to
more northerly for backside of Post Tropical Cyclone Julia moving
N-NE over area. Still seeing 5-6 foot seas at buoys off Oregon
Inlet to 30 SE New River, thus keeping SCA there into overnight
hours.
/Previous discussion/
As of 230 PM Mon...Se flow 15 to 20 kts into the evening will
keep SCA going central and southern waters for some 6 foot seas
outer waters. Late tonight winds diminish a bit as remnants of
Julia drift N closer to region and seas expected to subside to 3
to 5 ft. For Tue into Tue night remnants of Julia forecast to be
over srn parts of eastern NC...with light winds srn tier and ESE
winds close to 15 kts central and N. Seas will grad subside to 2
to 3 ft srn tier and cont around 4 ft N. On Wed the circ assoc
with Julia will still be somewhere over srn NC with pred ESE winds
5 to 15 kts and seas 2 to 4 ft.
Long Term /Wed Night through Sat/...
As of 230 PM Mon...Remnants of Julia will finally weaken into Thu
with high pressure building across the area Friday and weak trof
crossing Fri night. Easterly winds 10-15 kt Wed Night and Thu
with seas 2-4 feet. Light SSW winds Friday become NE Sat behind
trof...seas cont 2 to 4 ft.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through Tuesday evening for NCZ095-103-
104.
Flash Flood Watch until 6 AM EDT Tuesday for NCZ046-047-081-
103-104.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for AMZ152-154-156-
158.
&&
SYNOPSIS...RF
NEAR TERM...RF/JBM
SHORT TERM...RF
LONG TERM...CQD
AVIATION...JBM/CQD/BM
MARINE...RF/JBM/CQDHazardous weather outlook, Sep 19, 10:28 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1028 PM EDT MON SEP 19 2016 NCZ103-104-210230- OUTER BANKS DARE-OUTER BANKS HYDE- 1028 PM EDT MON SEP 19 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT TUESDAY... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLASH FLOOD WATCH. NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT WITH HEAVY RAIN POSSIBLY PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. THE THREAT FOR LOCALLY HEAVY RAIN SHOWERS WILL PERSIST THROUGH MID WEEK AS A LOW PRESSURE AREA MEANDERS OVER THE REGION. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-210230- CARTERET- 1028 PM EDT MON SEP 19 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS WILL PRODUCE MINOR FLOODING UNTIL AROUND 2 AM EDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. THE THREAT FOR LOCALLY HEAVY RAIN SHOWERS WILL PERSIST THROUGH MID WEEK AS A LOW PRESSURE AREA MEANDERS OVER THE REGION. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-210230- ONSLOW- 1028 PM EDT MON SEP 19 2016 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. THE THREAT FOR LOCALLY HEAVY RAIN SHOWERS WILL PERSIST THROUGH MID WEEK AS A LOW PRESSURE AREA MEANDERS OVER THE REGION. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-045-079-080-090>094-210230- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- PAMLICO- 1028 PM EDT MON SEP 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. ANY LINGERING FLOODING WILL DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE THREAT FOR LOCALLY HEAVY RAIN SHOWERS WILL PERSIST THROUGH MID WEEK AS A LOW PRESSURE AREA MEANDERS OVER THE REGION. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-081-210230- TYRRELL-MAINLAND DARE-MAINLAND HYDE- 1028 PM EDT MON SEP 19 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED OVERNIGHT WITH HEAVY RAIN POSSIBLY PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE THREAT FOR LOCALLY HEAVY RAIN SHOWERS WILL PERSIST THROUGH MID WEEK AS A LOW PRESSURE AREA MEANDERS OVER THE REGION. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:19 PM EDT | Areal Flood Advisory | MHX | Beaufort, Martin, Pitt | 3 hr |
| Sep 19, 9:46 PM EDT | Flash Flood Watch | MHX | Dare, Hyde, Tyrrell | 21 hr |
| Sep 19, 9:54 PM EDT | Areal Flood Advisory | MHX | Beaufort, Pamlico | 4 hr |
| Sep 19, 10:48 PM EDT | Areal Flood Advisory | MHX | Carteret | 117 min |
| Sep 19, 11:35 PM EDT | Areal Flood Advisory | MHX | Dare, Hyde | 115 min |
| Sep 19, 11:43 PM EDT | Areal Flood Advisory | MHX | Dare, Hyde, Tyrrell | 4 hr |
| Sep 20, 12:20 AM EDT | Areal Flood Advisory | MHX | Beaufort, Martin, Pitt | 115 min |
| Sep 20, 12:49 AM EDT | Areal Flood Advisory | MHX | Dare | 116 min |
| Sep 20, 2:48 AM EDT | Areal Flood Advisory | MHX | Dare, Hyde | 117 min |
| Sep 20, 11:24 AM EDT | Special Weather Statement | MHX | Hyde | 51 min |
| Sep 20, 3:55 PM EDT | Small Craft Advisory | MHX | 10 hr | |
| Sep 20, 6:04 PM EDT | Special Weather Statement | MHX | Hyde | 56 min |
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.